Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Houston/Galveston, TX

March 23, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Mar 23, 2021, 12:30 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 12:30 AM CDT (05:30 UTC)
Expired
Mar 23, 2021, 4:00 AM CDT
In force
4 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

135 
WHUS74 KHGX 230530
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1230 AM CDT Tue Mar 23 2021

GMZ350-355-370-375-230900-
/O.NEW.KHGX.SC.Y.0029.210323T0530Z-210323T0900Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1230 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* WHAT...Winds 15 to 25 knots with higher gusts.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 4 AM CDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 6:22 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 22, 6:22 PM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
622 PM CDT Mon Mar 22 2021

.AVIATION [00Z TAF Issuance]...

Though conditions are largely VFR, already starting to see some
degradation as streamer showers increase in advance of approaching
cold front. Because of this start with gusty south winds and VCSH
at most terminals, but main action won't be until later. MVFR
becomes more widespread later this evening, with best chance for
rain and an isolated thunderstorm comes on the front overnight.
Environment here less supportive for thunder and any storms that
enter the area will be weakening, so best chance for thunder is
probably for CLL, UTS, and maybe CXO. Have a VCTS at IAH to be
safe in case an embedded storm survives to within 10 mi of the
airport. In the immediate wake of the front, look for low MVFR/IFR
CIGs briefly, until clearing begins as west winds bring in drier
air.

&&

.PREV DISCUSSION /Issued 303 PM CDT Mon Mar 22 2021/...

.SHORT TERM [Today Through Thursday]...

Some streamer showers have developed (and continue to develop) today
generally along a line from near the Sugar Land area southward to off
the coast between the Sargent and Surfside Beach areas. Some of the
high res models show this persisting into early this evening and possibly
shifting a little bit more eastward. The main feature so far today has
been the increase in the south to southeast winds (generally 15 to 20
mph with gusts around 30 mph) due to a tightening pressure gradient
between high pressure off to our east and northeast and the deepening
low pressure in/around the west Texas and Texas Panhandle area. These
elevated winds look to persist for parts of the area into the evening
and early morning hours while a line of showers and thunderstorms develops
and moves into our area from the west and northwest. Some of this activity
will initially be strong or severe and should be weakening as it heads
on into our part of the state. It cannot be totally ruled out that we
might see some strong storms in the northern portions of our area before
the weakening happens. Whatever does come through the area overnight
will work its way eastward during the day tomorrow with gradually clearing
skies from west to east. The next rain chances come Wednesday through
Thursday morning ahead of and associated with the next storm system
and associated cold front. We will also need to monitor parts of this
time period for possible strong/severe storms.  42

.LONG TERM [Thursday Night through Monday Night]

Drier and cooler air quickly filters in behind the departing cold
front on Thursday night. Sfc high pressure to our north moves
eastward through the night, shifting winds to the east and then
southeast by Friday afternoon. Therefore, warm and moist air will
surge inland, bringing near to slightly above average temperatures
Friday and Saturday.

Mid-upper level trough moves over the Rockies Friday, dragging a
weak cold front Saturday night into Sunday. Isolated to scattered
showers cannot be ruled out ahead and along the boundary given
increasing WAA and Gulf moisture. PWAT values increase in the 1.4-
1.7 inch range through the period; thus have low-end PoP chances. A
drier airmass settles in late Sunday and Monday with near seasonal
temperatures.

05

.MARINE...

Moderate to strong onshore winds will prevail through this afternoon
and begin to weaken late this evening as the next cold front approaches
from the west. Scattered showers will be possible ahead of and along
this boundary as it moves and then stalls over the region by early
tomorrow morning. Another front is expected to push through the coastal
waters late Wednesday night or early Thursday morning and push out
by Thursday night.  42

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  58  80  55  79  58 /  60  10   0  60  50
Houston (IAH)          63  82  60  80  65 /  60  20   0  50  40
Galveston (GLS)        65  74  63  74  66 /  70  40  10  40  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Tuesday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Matagorda
     Bay...Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

SHORT TERM...42
LONG TERM...05
AVIATION...Luchs
MARINE...42

In the hours before

Special weather statement, Mar 22, 11:18 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1118 PM CDT Mon Mar 22 2021

TXZ163-176-195-196-198-230545-
Madison TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
1118 PM CDT Mon Mar 22 2021

...Line of Thunderstorms Approaching Southeast Texas From The
West, Severe Thunderstorm Watch Issued...

At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Fairfield to near Granger
Dam to near Bear Creek to near Bulverde. Movement was east at 35 mph.

The strongest of these storms have a history of producing large hail
and damaging wind gusts, and has prompted the issuance of Severe
Thunderstorm Watch 46. Please ensure you have multiple ways of
receiving weather warnings overnight, and that they can wake you
from sleep in case immediate safety action is needed.

Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Austonio, Grapeland,
Snook, Bedias, Kurten, Latexo, Wixon Valley, Lake Somerville State
Park & Trailway, Kyle Field, Normangee, Iola, Lyons, Deanville,
Chriesman, North Zulch and Wellborn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3107 9605 3109 9577 3127 9573 3132 9566
      3145 9571 3146 9575 3147 9572 3151 9574
      3159 9530 3062 9605 3030 9667 3032 9674
      3056 9696
TIME...MOT...LOC 0414Z 269DEG 32KT 3182 9625 3074 9727 3022 9793 2978
9851

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:18 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison87 min
Mar 22, 11:57 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson48 min
Mar 23, 12:43 AM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison47 min
Mar 23, 1:16 AM CDTSpecial Weather StatementHGXBurleson, Grimes, Washington44 min
Mar 23, 1:19 AM CDTSevere Thunderstorm WarningHGXGrimes, Houston, Madison, Trinity, Walker41 min
Mar 23, 1:55 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker35 min
Mar 23, 2:29 AM CDTSevere Thunderstorm WarningHGXPolk, Trinity31 min
Mar 23, 3:16 AM CDTSevere Thunderstorm WarningHGXColorado26 min
Mar 23, 3:20 AM CDTSpecial Weather StatementHGXAustin40 min
Mar 23, 3:44 AM CDTSpecial Weather StatementHGXColorado31 min
Mar 23, 4:06 AM CDTSpecial Weather StatementHGXFort Bend, Waller, Wharton54 min
Mar 23, 4:28 AM CDTSpecial Weather StatementHGXPolk62 min
Mar 23, 5:50 AM CDTSpecial Weather StatementHGXBrazoria55 min
Mar 23, 6:02 AM CDTSpecial Weather StatementHGXGalveston43 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.